MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CR#2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CR#2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530G209
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Rep reported the spring mechanism failed during a primary right knee surgery.A replacment device was available, no delay or consequence to the patient.
 
Additional Manufacturer Narrative
An event regarding a seating/locking issue involving a triathlon insert was reported.The event was confirmed by visual inspection.Method & results: -device evaluation and results: the insert was returned without the locking wire.The posterior tab of the insert show damage consistent with the insert having been incorrectly presented to the baseplate during assembly whereby the plastic tabs were pressed against the front end of the metal retaining tabs of the baseplate rather than underneath the metal tabs.Evidence of explantation damage is also noted throughout the device including the anterior face and locking wire retention groove.-medical records received and evaluation: not performed as the reported component was not implanted.-device history review: dhr review for the reported lot was satisfactory.-complaint history review: chr review for the reported lot confirmed that there are no other similar events reported.Conclusions: the reported event describes an issue with the spring mechanism of an insert while attempting to seat the insert on the baseplate.Based on the visual inspection of the returned component, the observed damage on the posterior aspect of the insert is indicative of an obstruction during attempted seating of the insert onto the baseplate.The observed damage on the anterior face is indicative of attempted assembly of the insert onto the baseplate and subsequent removal of same.Incorrectly seating the insert may have caused the locking wire to come in contact with the baseplate in a manner that would have caused it to detach from the insert resulting in the reported spring mechanism failure.
 
Event or Problem Description

Brand Name
X3 TRIATHLON INSERT CR#2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6272895
Report Number0002249697-2017-00317
Device Sequence Number18965135
Product Code MBH
UDI-Device Identifier07613327046410
UDI-Public(01)07613327046410(11)160203(17)210228(10)LEW705
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number5530G209
Device Lot NumberLEW705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR